Alert archive / Vermont / Wind Advisories in 2013
Wind Advisory 8, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Oct 31, 2013, 1:14 PM EDT for 11 counties in Vermont; Essex County, New York. It took effect at Nov 1, 2013, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2013, 1:14 PM EDT (17:14 UTC)
- In effect from
- Nov 1, 2013, 6:00 AM EDT
- Expired
- Nov 1, 2013, 7:48 PM EDT
- In force
- 14 hr
- Issued by
- NWS Burlington, VT
Counties Essex County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 36 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 5.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
581 WWUS71 KBTV 311714 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 114 PM EDT THU OCT 31 2013 NYZ026>031-087-011000- /O.CON.KBTV.HW.W.0003.131101T1000Z-131102T0000Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...OGDENSBURG... POTSDAM...GOUVERNEUR 114 PM EDT THU OCT 31 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 8 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE HIGH WIND WARNING...FROM 6 AM TO 8 PM EDT FRIDAY. * LOCATIONS...THE SAINT LAWRENCE VALLEY...NORTHERN ADIRONDACK MOUNTAINS...AND NORTHERN CHAMPLAIN VALLEY IN NEW YORK. * HAZARDS...STRONG AND POTENTIALLY DAMAGING SOUTHWEST WINDS. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 65 MPH. * TIMING...WINDS WILL INCREASE OUT OF THE SOUTHWEST LATE TONIGHT AND EARLY FRIDAY MORNING...AND PEAK BETWEEN 11 AM AND 5 PM ON FRIDAY. * IMPACTS...DOWNED TREES AND POWER LINES WILL LEAD TO SCATTERED POWER OUTAGES AS WELL AS POTENTIAL ROAD CLOSURES. STRONG WINDS WILL ALSO MAKE FOR DIFFICULT DRIVING IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ034-035-VTZ001>012-016>019-011000- /O.NEW.KBTV.WI.Y.0008.131101T1000Z-131102T0000Z/ WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS- ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON- WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...LAKE PLACID...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 114 PM EDT THU OCT 31 2013 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 8 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 8 PM EDT FRIDAY. * LOCATIONS...VERMONT AND ESSEX COUNTY NEW YORK. * HAZARDS...STRONG AND GUSTY SOUTHWEST WINDS. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL INCREASE OUT OF THE SOUTH TONIGHT AND EARLY FRIDAY MORNING...AND THEN TURN SOUTHWEST AND PEAK BETWEEN 11 AM AND 6 PM ON FRIDAY. * IMPACTS...MINOR TREE DAMAGE WILL LEAD TO ISOLATED POWER OUTAGES. STRONG WINDS WILL ALSO MAKE FOR DIFFICULT DRIVING IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
3 follow-up statements
207 WWUS71 KBTV 010740 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 340 AM EDT FRI NOV 1 2013 NYZ026>031-087-012200- /O.CON.KBTV.HW.W.0003.131101T1000Z-131102T0000Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...OGDENSBURG... POTSDAM...GOUVERNEUR 340 AM EDT FRI NOV 1 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE HIGH WIND WARNING...UNTIL 8 PM EDT THIS EVENING. * LOCATIONS...THE SAINT LAWRENCE VALLEY...NORTHERN ADIRONDACK MOUNTAINS...AND NORTHERN CHAMPLAIN VALLEY IN NEW YORK. * HAZARDS...STRONG AND POTENTIALLY DAMAGING SOUTHWEST WINDS. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. * TIMING...SOUTHERLY WINDS WILL BECOME SOUTHWESTERLY AND STEADILY INCREASE DURING THE MID TO LATE MORNING. WIND SPEEDS WILL PEAK BETWEEN 11 AM AND 5 PM BEFORE GRADUALLY SUBSIDING THIS EVENING. * IMPACTS...DOWNED TREES AND POWER LINES WILL LEAD TO SCATTERED POWER OUTAGES AS WELL AS POTENTIAL ROAD CLOSURES. STRONG WINDS WILL ALSO MAKE FOR DIFFICULT DRIVING IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ034-035-VTZ001>012-016>019-012200- /O.CON.KBTV.WI.Y.0008.131101T1000Z-131102T0000Z/ WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS- ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON- WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...LAKE PLACID...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 340 AM EDT FRI NOV 1 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY...UNTIL 8 PM EDT THIS EVENING. * LOCATIONS...VERMONT AND ESSEX COUNTY NEW YORK. * HAZARDS...STRONG AND GUSTY SOUTHWEST WINDS. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...SOUTHERLY WINDS BECOME SOUTHWESTERLY AND STEADILY INCREASE DURING THE MID TO LATE MORNING HOURS. PEAK WIND GUSTS ARE EXPECTED TO OCCUR BETWEEN 11 AM AND 6 PM...AND THEN GRADUALLY SUBSIDE DURING THE EVENING HOURS. * IMPACTS...MINOR TREE DAMAGE WILL LEAD TO ISOLATED POWER OUTAGES. STRONG WINDS WILL ALSO MAKE FOR DIFFICULT DRIVING IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ BANACOS
923 WWUS71 KBTV 011924 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 324 PM EDT FRI NOV 1 2013 NYZ026>031-087-020000- /O.CON.KBTV.HW.W.0003.000000T0000Z-131102T0000Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...OGDENSBURG... POTSDAM...GOUVERNEUR 324 PM EDT FRI NOV 1 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE HIGH WIND WARNING...UNTIL 8 PM EDT THIS EVENING. * LOCATIONS...THE SAINT LAWRENCE VALLEY...NORTHERN ADIRONDACK MOUNTAINS...AND NORTHERN CHAMPLAIN VALLEY IN NEW YORK. * HAZARDS...STRONG AND POTENTIALLY DAMAGING WINDS. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. * TIMING...STRONG AND GUSTY SOUTHWESTERLY WINDS WILL CONTINUE THROUGH THE EVENING RUSH HOUR...BEFORE GRADUALLY SUBSIDING AFTER SUNSET. * IMPACTS...DOWNED TREES AND POWER LINES WILL LEAD TO SCATTERED POWER OUTAGES AS WELL AS POTENTIAL ROAD CLOSURES. STRONG WINDS WILL ALSO MAKE FOR DIFFICULT DRIVING IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ034-035-VTZ001>012-016>019-020000- /O.CON.KBTV.WI.Y.0008.000000T0000Z-131102T0000Z/ WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS- ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON- WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...LAKE PLACID...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 324 PM EDT FRI NOV 1 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY...UNTIL 8 PM EDT THIS EVENING. * LOCATIONS...VERMONT AND ESSEX COUNTY NEW YORK. * HAZARDS...STRONG AND GUSTY SOUTHWEST WINDS. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONG AND GUSTY SOUTHWESTERLY WINDS WILL CONTINUE THROUGH THE EVENING RUSH HOUR...BEFORE GRADUALLY SUBSIDING AFTER SUNSET. * IMPACTS...MINOR TREE DAMAGE WILL LEAD TO ISOLATED POWER OUTAGES. STRONG WINDS WILL ALSO MAKE FOR DIFFICULT DRIVING IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ LAHIFF
116 WWUS71 KBTV 012348 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 748 PM EDT FRI NOV 1 2013 NYZ026>031-087-020100- /O.CAN.KBTV.HW.W.0003.000000T0000Z-131102T0000Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...OGDENSBURG... POTSDAM...GOUVERNEUR 748 PM EDT FRI NOV 1 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE HIGH WIND WARNING FOR THE SAINT LAWRENCE VALLEY...THE NORTHERN ADIRONDACKS AND THE NORTHERN CHAMPLAIN VALLEY IN NORTHERN NEW YORK. WINDS HAVE DIMINISHED BELOW HIGH WIND WARNING CRITERIA. EXPECTING WINDS TO CONTINUE TO DIMINISH OVERNIGHT AS A LOW PRESSURE AREA OVER NORTHEASTERN QUEBEC MOVES INTO LABRADOR. $$ NYZ034-035-VTZ001>012-016>019-020100- /O.CAN.KBTV.WI.Y.0008.000000T0000Z-131102T0000Z/ WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS- ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON- WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...LAKE PLACID...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 748 PM EDT FRI NOV 1 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND ADVISORY FOR VERMONT AND ESSEX COUNTY IN NORTHERN NEW YORK. WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA. EXPECTING WINDS TO CONTINUE TO DIMINISH OVERNIGHT AS A LOW PRESSURE AREA OVER NORTHEASTERN QUEBEC MOVES INTO LABRADOR. $$ WGH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Oct 31, 10:10 AM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Oct 31, 10:10 AM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1010 AM EDT THU OCT 31 2013
.SYNOPSIS...
A WARM FRONT EXTENDING EASTWARD FROM STRENGTHENING LOW PRESSURE
ACROSS THE WESTERN GREAT LAKES WILL BRING INCREASING CLOUDS AND
RAIN SHOWERS TO THE NORTH COUNTRY BY THIS AFTERNOON...AND
CONTINUING OVERNIGHT. STRONG LOW PRESSURE WILL MOVE NORTH OF THE ST.
LAWRENCE VALLEY ON FRIDAY AND BRING VERY WINDY AND MILD CONDITIONS
TO THE NORTH COUNTRY ON FRIDAY. SOUTHWESTERLY WIND GUSTS WILL
RANGE FROM 40 TO 60 MPH...WITH THE HIGHEST WIND GUSTS ANTICIPATED
ACROSS NORTHERN NEW YORK. SHOWERS REMAIN POSSIBLE ON
SATURDAY...FOLLOWED BY A RETURN TO COOLER AND DRIER WEATHER SUNDAY
AND MONDAY.
&&
.NEAR TERM /UNTIL 11 PM THIS EVENING/...
AS OF 1007 AM EDT THURSDAY...RAIN HAS NOW ENTERED THE SAINT
LAWRENCE VALLEY AND WESTERN ADIRONDACKS OF NEW YORK. EXPECT RAIN
SHIELD ASSOCIATED WITH STRONG WARM AIR AND MOISTURE ADVECTION TO
CONTINUE PROGRESSING QUICKLY EASTWARD WITH RAIN IN THE CHAMPLAIN
VALLEY BY NOON...SPREADING OVER THE ENTIRE AREA BY 2 PM. STEADY
RAIN WILL CONTINUE THROUGH THE AFTERNOON...POSSIBLY LETTING UP
SLIGHTLY TO MORE OF A SHOWERY RAIN DURING THE EVENING
HOURS...BEFORE INCREASING IN COVERAGE AND INTENSITY ONCE AGAIN
OVERNIGHT. RAINFALL BY DUSK GENERALLY EXPECTED TO BE
BETWEEN A QUARTER AND HALF INCH OF RAIN. TEMPERATURES WILL
GRADUALLY WARM THROUGH THE 40S AND 50S THROUGHOUT THE DAY WITH
HIGHS 50-60F OCCURRING LATE.
PREVIOUS DISCUSSION: SFC HIGH PRESSURE HAS DRIFTED EWD INTO THE
GULF OF MAINE EARLY THIS MORNING...AND WILL SET UP INCREASING
SOUTHERLY GRADIENT WINDS TODAY. SOUTH WINDS WILL GENERALLY BE
10-20 MPH BY THIS AFTN. THIS WILL ALLOW FOR LOW-LEVEL WARM
ADVECTION AND AFTN TEMPS WILL REACH THE MID-UPR 50S...EXCEPT
LOCALLY NEAR 60 IN SWRN ST. LAWRENCE COUNTY...AND LOW 50S IN ESSEX
COUNTY VT WHERE IT WILL BE A BIT MORE DIFFICULT TO DISLODGE
RESIDUAL COOLER NEAR SFC AIR. THE LOW- LEVEL WAA WILL ALSO SUPPLY
SUFFICIENT ISENTROPIC ASCENT TO ALLOW RAIN SHOWERS TO DEVELOP NERN
FROM THE ERN GREAT LAKES REGION. CLOUDS WILL BE ON THE INCREASE
THIS MORNING FROM W-E FOLLOWED BY THE ONSET OF SHOWERS 14-16Z
ACROSS NRN NY AND 15-18Z ACROSS VT. IT APPEARS SHOWERS WILL
CONTINUE IN MOST AREAS FOR TRICK-OR-TREATING THIS EVENING. AT
LEAST TEMPS WILL REMAIN MILD; UNDER OVC SKIES AND CONTINUING S
WINDS 10-20 MPH TEMPS WILL REMAIN IN THE MID-UPR 50S THIS EVENING
AND RISE IN THE ST. LAWRENCE AND CHAMPLAIN VLYS INTO THE LOW 60S
OVERNIGHT. PERIODS OF MODERATE RAIN ARE LIKELY TONIGHT ALONG WITH
BREEZY CONDITIONS. SHOULD SEE SOME OROGRAPHIC PCPN ENHANCEMENT
INTO THE CENTRAL ADIRONDACKS ON SLY FLOW. THRU 12Z
FRIDAY...RAINFALL AMTS SHOULD RANGE FROM 0.50-0.75"...BUT LOCALLY
UP TO 1" ACROSS SRN ST. LAWRENCE AND FRANKLIN NY COUNTIES. POPS
70-90 PERCENT MID TO LATE AFTN...THEN 90-100 PERCENT FOR TONIGHT.
&&
.SHORT TERM /11 PM THIS EVENING THROUGH SATURDAY/...
AS OF 407 AM EDT THURSDAY...BIG ISSUE ON FRIDAY WILL BE POTENTIAL
DAMAGING WIND GUSTS ACROSS PORTIONS OF THE ST. LAWRENCE VALLEY
INTO THE ADIRONDACKS AND CLINTON COUNTY NY. WE HAVE UPGRADED THE
HIGH WIND WATCH TO A HIGH WIND WARNING WITH THIS FORECAST
PACKAGE...AND THE WARNING IS EFFECTIVE FROM 6AM THRU 8PM FRIDAY.
SCATTERED POWER OUTAGES WILL BE POSSIBLE OWING TO DOWNED TREE
BRANCHES AND POWERLINES.
NOT MUCH CHANGE WITH THE 00Z GUIDANCE ON THIS EVENT. LOW PRESSURE
DEEPENS RAPIDLY THIS EVENING ACROSS NRN LWR MICHIGAN AND REACHES
972MB IN THE 00Z GFS AS IT EXITS NEWD THRU THE OTTAWA VALLEY
DURING FRIDAY MORNING. THIS TRACK BRINGS A TRAILING COLD FRONT AND
PRONOUNCED MID-LEVEL VORT AXIS ACROSS THE ST. LAWRENCE VALLEY
AROUND 18Z FRIDAY...WHEN WIND GUSTS ARE LIKELY TO BE HIGHEST.
PARTIAL CLEAR OCCURS WITH PASSAGE OF THE FRONT...AND ALONG WITH
LOW-LEVEL CAA SETS UP STEEP LAPSE RATES IN NAM/GFS FCST SOUNDINGS.
THE 00Z GFS POINT SOUNDING FOR KMSS SHOWS MEAN PBL WIND OF 57 KTS
FROM THE SW...AND CLOSE TO 80 KTS OF FLOW AT 900MB. THE 00Z NAM
HAS A PEAK PBL WIND OF 230DEG/53KTS AT KMSS AROUND 19Z. SO...SETUP
LOOKS GOOD FOR PEAK WINDS AROUND 60 MPH IN THE ST. LAWRENCE VALLEY
AND NRN ADIRONDACKS. ALSO NOTED SOME LEE DOWNSLOPE WIND
ENHANCEMENT INTO CLINTON COUNTY WITH DEVELOPMENT OF LEE PRESSURE
TROUGH ON THE NY SIDE OF THE NRN CHAMPLAIN VLY. THIS WAS SOMEWHAT
CONCERNING AS A HIGH WIND SIGNATURE AS WELL...SO EXPANDED THE WARNING
EAST TO INCLUDE CLINTON CO. AT THIS TIME. THE PROSPECT EXISTS FOR
WIND ADVISORIES FURTHER SOUTH AND EAST...WHERE WIND GUSTS OF
45-50 MPH WILL BE POSSIBLE ON FRIDAY. THOSE ADVISORIES WOULD BE
CONSIDERED ON THE NEXT FCST SHIFT. HIGH TEMPS ON FRIDAY WILL RANGE
FROM THE LOW- MID 60S.
IT APPEARS THAT A TRAILING UPR TROUGH AND SWLY 925-850MB FLOW WILL
BRING MOSTLY CLOUDY CONDITIONS FRIDAY NGT/SATURDAY...WITH PROSPECT
FOR SCATTERED SHOWERS ESPECIALLY ACROSS NRN NY ASSOCIATED WITH
MOISTURE FROM LAKE ONTARIO. LOWS FRIDAY NIGHT WILL BE IN THE 40S
WITH HIGHS MORE SEASONABLE - IN THE MID-UPR 40S ACROSS NRN NY AND
LOW-MID 50S ACROSS VT - ON SATURDAY. ANTICIPATE GENERALLY CLOUDY
SKIES FOR FRIDAY NIGHT AND SATURDAY BASED ON MODEL RH FIELDS AND
PREVAILING FLOW FROM THE ERN GREAT LAKES. WIND SPEEDS WILL BE
LIGHTER...GENERALLY SW AND DECREASING TO 5-10 MPH FRIDAY NIGHT
AND WEST 5-10 MPH ON SATURDAY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 312 AM EDT THURSDAY...NW FLOW WITH UPPER LVL TROUGH MOVING
ACROSS THE ERN USA SATURDAY NIGHT THROUGH THE FIRST HALF OF
SUNDAY WILL PRODUCE OROGRAPHIC SHOWERS. SNOW SHOWERS IN THE HIGH
TRRN SATURDAY NIGHT WILL SPREAD TO THE VALLEYS AS TEMPS DECREASE
OVERNIGHT AND INTO SUNDAY MORNING...WITH MIN TEMPS IN THE 30S IN
THE VALLEYS AND 20S IN THE TRRN. AS THE UPPER TROUGH EXITS
EAST...THE RIDGE OF SFC HIGH PRESSURE OVER THE GREAT LAKES WILL
SHIFT OVER THE NORTH COUNTRY FOR THE LATTER HALF OF
SUNDAY...BRINGING AN END TO PRECIPITATION. SKIES WILL CLEAR...AS
COLDER TEMPS FILTER DOWN FROM CANADA WITH SUNDAY MAX TEMPS IN
U30S-NEAR 40 IN THE VALLEYS AND U20S-L30S IN THE HIGH TRRN.
SUNDAY NIGHT WILL HAVE IDEAL RADIATIONAL COOLING WITH HIGH
PRESSURE BUILDING IN...LIL TO NO WIND AND CLEARING
SKIES...RESULTING IN MIN TEMPS IN THE MID TEENS TO M20S. MONDAYS
MAX AND MIN TEMPS WILL BE SIMILAR TO SUNDAYS.
THE AFOREMENTIONED SFC RIDGE WILL ANCHOR OVER THE REGION THROUGH
TUESDAY...AT WHICH TIME THE CENTER OF HIGH PRESSURE WILL MOVE
OVER NOVA SCOTIA...PUTTING THE NORTH COUNTRY IN S/SW FLOW WITH
MODERATING TEMPERATURES. NOTICEABLE WARM UP ON TUESDAY WITH MAX
TEMPS IN THE U40S IN THE VALLEYS AND U30S-M40S IN THE HIGHER
TRRN. THE WRN HALF OF THE RIDGE WILL REMAIN OVER THE REGION WITH
UPPER LVL RIDGING ALSO REMAINING IN PLACE THRU EARLY
WEDNESDAY...BEFORE LOW PRESSURE SYSTEM APPROACHES FROM THE
NW...BRINGING ANOTHER CHC FOR RAIN SHOWERS THROUGH THE END OF THE
WORK WEEK.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
THROUGH 12Z FRIDAY...COMPLEX FCST WITH VFR CONDITIONS TO START
THE MORNING...DETERIORATING THROUGHOUT THE TAF PERIOD. LOWERING
CLOUDS INCREASING FROM THE SW...AHEAD OF RAIN SHOWERS OVER THE
ERN GREAT LAKES. SOUTHERLY WINDS WILL INCREASE...WITH LLVL JET
MOVING OVER THE SLV IN MID- LATE MORNING...SPREADING EWD ACROSS
THE AREA. THIS JET WILL BRING S WINDS OF 10-20KTS WITH GUSTS
20-30KTS PSBL DURING THE DAY. AS WIND FIELDS INCREASE...SHOWERS
WILL BE BREAKING OUT INITIALLY IN NORTHERN NEW YORK BTWN
15-17Z...THE CPV BTWN 17Z- 19Z...AND THEN INTO VERMONT AFTER 18Z.
UPSTREAM OBS SHOW AREAS OF MVFR WITH SHOWERS...HAVE INCLUDED MVFR
CONDITIONS WITH ONSET OF PRECIP. BREAKS IN PRECIP EXPECTED THIS
AFTN INTO EARLY EVENING...ALLOWING WIND GUSTS TO INCREASE INTO
THE EVENING HRS...WITH LOW LVL JET OF 35-50KTS PSBL. OVC SKIES
AND RAINFALL MAY NOT ALLOW WINDS TO FULLY MIX DOWN. IF THIS IS
THE CASE...LLWS WOULD RESULT...BUT EXPECTED BREAKS IN PRECIP THIS
AFTN SHOULD ALLOW FOR MIXING AND RESULTING STRONG GUSTS.
THE NEXT ROUND OF STEADIER PRECIP ARRIVES AFTER MIDNIGHT...WITH
INCREASING LOW LVL JET AS SFC LOW PRESSURE MOVES E TOWARD
ONTARIO- QUEBEC BORDER. WINDS WILL CONTINUE TO INCREASE FRIDAY
MORNING. MVFR CONDITIONS LOOK TO PERSIST.
OUTLOOK 12Z FRIDAY THROUGH MONDAY...
12Z FRIDAY THROUGH 12Z SATURDAY...VFR/MVFR TRENDING TO MVFR/IFR
IN RAIN AS LOW PRESSURE LIFTS NORTHEAST THROUGH THE REGION.
STRONG GUSTY WINDS PEAKING FRIDAY MID-DAY NEARING 40-50KTS. WINDS
BECOME LESS OF AN ISSUE AFTER 00Z SATURDAY.
12Z SATURDAY THROUGH 00Z MONDAY...MVFR/IFR CONDITIONS LIKELY IN
SCATTERED SNOW SHOWERS ASSOCIATED WITH A COLD FRONT AND UPPER
TROUGH PASSAGE.
MONDAY...VFR UNDER HIGH PRESSURE.
&&
.MARINE...
A LAKE WIND ADVISORY IS IN EFFECT STARTING AT NOON TODAY...AND WILL
VERY LIKELY CONTINUE THRU THE DAYLIGHT HRS FRIDAY. SOUTHERLY
GRADIENT FLOW STEADILY INCREASES TODAY. SOUTH WINDS ON LAKE
CHAMPLAIN WILL RANGE FROM 15-20 KTS THIS MORNING...THEN INCREASE TO
20-30 KTS THIS AFTN RIGHT THRU FRIDAY. WINDS WILL VEER SLIGHTLY SWLY
TOWARD FRIDAY AFTERNOON. ANTICIPATED WIND SPEEDS WILL RESULT IN
BUILDING WAVE HEIGHTS...HIGHEST TOWARD THE NRN END OF THE BROAD LAKE
VCNY OF COLCHESTER PT...SOUTH PORTION OF GRAND ISLE...AND CUMBERLAND
HEAD. MAX WAVE HEIGHTS WILL REACH 3-4 FT IN THESE AREAS LATE
TODAY...AND LIKELY NEAR 5 FT EARLY FRIDAY.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...HIGH WIND WARNING FROM 6 AM TO 8 PM EDT FRIDAY FOR NYZ026>031-
087.
&&
SYNOPSIS...BANACOS
NEAR TERM...BANACOS/MUCCILLI
SHORT TERM...BANACOS
LONG TERM...KGM
AVIATION...KGM
MARINE...BANACOSHazardous weather outlook, Oct 31, 7:06 AM EDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 706 AM EDT THU OCT 31 2013 NYZ026>031-087-011100- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- SOUTHWESTERN ST. LAWRENCE- 706 AM EDT THU OCT 31 2013 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 8 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ034-035-VTZ001>003-005-006-009-016-017-011100- WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS- WESTERN CHITTENDEN-LAMOILLE-WESTERN ADDISON-EASTERN FRANKLIN- EASTERN CHITTENDEN- 706 AM EDT THU OCT 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG SOUTHWEST WINDS ARE EXPECTED DURING THE DAY FRIDAY. SUSTAINED WINDS ARE EXPECTED TO BE 20-30 MPH WITH WIND GUSTS TO 50 MPH POSSIBLE. WIND SPEEDS WILL PEAK DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VTZ004-007-008-010>012-018-019-011100- ESSEX-CALEDONIA-WASHINGTON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN ADDISON-EASTERN RUTLAND- 706 AM EDT THU OCT 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 3:29 AM EDT | High Wind Warning | BTV | Clinton, Franklin, St. Lawrence | 40 hr |
Nearby
Wind Advisories in Vermont, 2013Wind Advisories in New York, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.